MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Itching Sensation (1943); Skin Irritation (2076); Burning Sensation (2146)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The date of event is unknown.The device mfg date is unknown.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported experiencing an infection at the insertion site after a day of applying an adc freestyle libre sensor.Customer experienced symptoms described as irritation, itching and burning sensation during second week of (b)(6) 2019, and was treated with unspecified cortisone and antibiotics by the doctor at office.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Sensor (b)(4) has been returned and investigated.Visual inspection has been performed and no issues were observed.The adhesive was returned with the sensor puck.Extended investigation has also been performed.Dose audit reports and environmental monitoring reports, including bioburden and endotoxin testing, were reviewed for the quarterly period during which each complaint unit was manufactured.No abnormalities were found, and the investigation showed all processes were effective.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key8386995
Report Number2954323-2019-01840
Device Sequence Number277736
Product Code PZE
UDI-Device Identifier00357599000202
UDI-Public00357599000202
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight64